MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX 0.39 ML, PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAVE® CLEAR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX 0.39 ML, PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAVE® CLEAR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MC33450
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for evaluation.It is yet to be received.Concomitant products: covidien monoject tube holder (item number 8881225216), carefusion maxguard extension set with two needleless y-sites (item number mx9178), covidien vacutainer (unknown item number).
 
Event or Problem Description
The event involves a customer report of pressure infusion (400psig) ext set w/microclave® clear that had blood flowing out of it.It was reported an intravenous (iv) line was started on a patient, blood was drawn from the iv hub using a covidien vacutainer, then the extension set was connected to the iv hub and fluids started.The device was replaced.There was patient involvement, but no adverse event or delay in critical therapy.
 
Additional Manufacturer Narrative
Date returned to mfg: 4/17/2019.A sample was returned with a green cap on the female luer of the microclave and when the cap was removed had a seal stick down.The green cap did not have any features that would have been able to depress the seal into a stuck down position so the green cap is not the likely cause of the seal stick down.Subsequent disassembly revealed a seal tearing to the outer edge of the seal typical of access with an incompatible mating device.Two mating devices were returned for evaluation and measured.The probable cause of the microclave seal stick down and subsequent leakage in using incompatible mating device.The microclave dfu states: connectors are compatible with iso male luers having an internal diameter between 0.062" and 0.110".A lot review was performed and no issues were found.

Brand Name
7" (18 CM) APPX 0.39 ML, PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAVE® CLEAR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key8522982
Report Number9617594-2019-00119
Device Sequence Number2689480
Product Code FPA
UDI-Device Identifier00887709038905
UDI-Public(01)00887709038905(17)231201(10)3920630
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Catalogue NumberMC33450
Device Lot Number3920630
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1